Alert archive / Connecticut / Frost Advisories in 2007
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at May 7, 2007, 4:43 PM EDT for Orange County, Putnam County, Westchester County, New York; Passaic County, New Jersey; 4 counties in Connecticut. It took effect at May 8, 2007, 2:00 AM EDT. It was in force for 94 min.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 4:43 PM EDT (20:43 UTC)
- In effect from
- May 8, 2007, 2:00 AM EDT
- Expired
- May 8, 2007, 3:34 AM EDT
- In force
- 94 min
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 072043 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 443 PM EDT MON MAY 7 2007 CTZ005>008-NJZ002-NYZ067-068-070-080915- /O.NEW.KOKX.FR.Y.0003.070508T0600Z-070508T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- NORTHERN WESTCHESTER- 443 PM EDT MON MAY 7 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA OVERNIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE ADVISORY AREA. THESE CONDITIONS ARE EXPECTED TO CAUSE FROST TO DEVELOP AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ AL
1 follow-up statement
000 WWUS71 KOKX 080734 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 334 AM EDT TUE MAY 8 2007 CTZ005>008-NJZ002-NYZ067-068-070-080845- /O.CAN.KOKX.FR.Y.0003.000000T0000Z-070508T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- NORTHERN WESTCHESTER- 334 AM EDT TUE MAY 8 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. WITH A THIN CLOUD COVER OVER THE REGION TEMPERATURES ARE EXPECTED TO REMAIN IN THE UPPER 30S TO LOWER 40S THROUGH THE EARLY MORNING HOURS. THIS WILL PREVENT THE FORMATION OF ANY WIDESPREAD FROST. THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 7, 4:37 PM EDT, 6 minutes earlier.
Area forecast discussion, May 7, 4:37 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
437 PM EDT MON MAY 7 2007
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL SLOWLY SLIDE OFF THE SOUTHERN NEW
ENGLAND COAST ON TUE...BUT WILL DOMINATE OUR WEATHER THROUGH WED.
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON THU. A
COLD FRONT WILL SLIDE ACROSS THE AREA FRI WITH HIGH PRESSURE
BUILDING BACK IN BEHIND IT THROUGH MON.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRESSURE OVER THE REGION THIS AFTERNOON WILL REMAIN NEARLY
STATIONARY TONIGHT. UPPER RIDGE AXIS EXTENDING FROM THE
MISSISSIPPI RIVER VALLEY THROUGH THE OHIO VALLEY AND INTO NEW
ENGLAND IS SHOWING SIGNS OF FLATTENING THIS AFTERNOON WITH THE
NEXT SHORTWAVE MOVING INTO WESTERN ONTARIO. A NORTHERLY FLOW
ALOFT HAS CAUSED CIRRUS SPILLING OVER THE RIDGE AXIS TO DROP INTO
OUR AREA. AS THE FLOW ALOFT CONTINUES TO FLATTEN OUT
TONIGHT...EXPECT THE CIRRUS PUSH NORTH AND EAST OF THE AREA. SO
WILL RUN WITH A MOSTLY CLEAR NIGHT.
WILL LIKELY HAVE FROST DEVELOP AGAIN TONIGHT WITH LIGHT WINDS AND
CLEAR SKIES CAUSING TEMPS TO DROP INTO THE LOWER TO MID 30S
OUTSIDE OF THE NYC METRO AREA AND ADJACENT SUBURBS. WILL ISSUE A
FROST ADVISORY FOR GENERALLY THE SAME AREAS AS LAST NIGHT SEE
NYCNPWOKX FOR EXACT LOCATIONS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
HIGH PRESSURE WILL SLIDE OFF THE SOUTHERN NEW ENGLAND COAST ON TUE
WITH A RETURN FLOW ESTABLISHING ITSELF ACROSS THE REGION. WINDS
WILL REMAIN LIGHT AND ALTHOUGH THE GRADIENT FLOW WILL ALREADY BE
SOUTHERLY...EXPECT DIRECTIONS AT COASTAL LOCATIONS TO BACK TO
THEIR SEABREEZE DIRECTIONS IN THE AFTERNOON. STRONG SUBSIDENCE
CONTINUES ON TUE AND WITH THE REGION LYING ON THE SOUTHERN EDGE OF
THE WESTERLIES...EXPECT CIRRUS TO REMAIN NORTH OF THE AREA. ANY
HIGH CLOUDS ASSOCIATED WITH THE RETROGRADING STACKED UPPER LOW OFF
THE SOUTHEAST COAST SHOULD REMAIN WELL SOUTH OF THE AREA AS WELL.
TEMPS AWAY FROM THE COAST WILL RISE INTO THE 70S ON TUE AND
APPROACH THE 80 DEGREE MARK ON WED AS THE SW FLOW PUMPS WARMER AIR
INTO THE AREA. MOISTURE FROM THE STORM OFF THE SE COAST WILL WORK ITS
WAY UP THE EAST COAST COME THE MIDDLE OF THE WEEK WITH DEWPOINTS
WILL RISING INTO THE MID 50S WED NIGHT AND THU...WHICH MAY FEEL A
BIT MUGGY FOR THIS TIME OF YEAR.
A WEAKENING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON
THU. WHILE BUFKIT IS INDICATING SOME LOW LEVEL INSTABILITY...NOT
ENTIRELY CONVINCED THAT WE WILL SEE MUCH IN THE WAY OF SHOWERS AND
THUNDERSTORMS. IT WILL ALL DEPEND ON HOW WELL THE UPPER LEVEL
ENERGY HOLDS TOGETHER. THE NAM IS THE STRONGEST WITH THE
ASSOCIATED VORT...WHICH HPC HAS EVEN DISCOUNTED. THE ECMWF IS VERY
WEAK AND THE GFS IS IN THE MIDDLE OF THE ROAD. SO GENERALLY WENT
WITH A BLEND OF THE GFS/ECMWF AND INCLUDED A SLIGHT CHC FOR THE
TIME BEING.
THE ONLY OTHER THING THAT NEEDS TO BE CONSIDERED IN THE SHORT TERM
IS THE POTENTIAL FOR FOG AND STRATUS DEVELOPMENT BOTH TUE AND WED
NIGHTS AS THEY WILL BE THE 2ND AND 3RD NIGHTS WE WILL BE IN A
SOUTHERLY FLOW. NOT VERY CONFIDENT IN THIS RIGHT NOW...BUT
SOMETHING TO WATCH OUT FOR.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FEEL THE MODELS ARE OVERDOING THE MOISTURE FIELDS THU NIGHT EVEN
THOUGH THERE MAY BE SOME SHOWERS AROUND DURING THE EVENING...BUT
HAVE DECIDED TO LEAVE THU NIGHT DRY.
A STRONGER UPPER LEVEL TROUGH TRAVERSING SOUTHERN CANADA DURING THE
WEEK WILL MOVE ACROSS NORTHERN NEW ENGLAND ON FRI. WHILE THE SFC LOW
WILL ALSO REMAIN WELL NORTH OF THE AREA...ITS ASSOCIATED COLD FRONT
WILL SLIDE ACROSS THE AREA FRI NIGHT...WITH A BETTER CHANCE FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF IT FRI AFTERNOON AND
EVENING.
HIGH PRESSURE OVER NORTHERN ONTARIO WILL BEGIN TO NOSE BACK IN ON
SAT...BUILDING OVER THE NORTHEAST SUN...AND THEN SLIDING OFF THE
NEW ENGLAND COAST ON MON.
TEMPERATURES WILL START OFF SLIGHTLY ABOVE NORMAL...THEN FALL BACK
TO SEASONABLE LEVELS FROM SAT ON...BEHIND THE COLD FRONTAL PASSAGE.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE IS NEARLY OVERHEAD...RESULTING IN A VERY WEAK
SYNOPTIC PRESSURE GRADIENT. AS A RESULT...SEA BREEZE DEVELOPMENT HAS
BEEN ALLOWED TO PROGRESS ALMOST UNIMPEDED. LOOK FOR A SOUTHERLY FLOW
AT ALMOST 10 KT ALONG COASTAL TERMINALS...WITH MORE OF A
SOUTHEASTERLY FLOW FURTHER INLAND. AFTER THE SEA BREEZE DISSIPATES
BETWEEN 23 AND 01Z...A LIGHT SOUTHERLY FLOW WILL PREVAIL OVERNIGHT.
SOUTHERLY FLOW WILL STRENGTHEN BETWEEN 14 AND 16Z ON TUE... TO 5
TO 10 KT.
OUTLOOK BEYOND 18Z TUE...VFR CONDITIONS WITH GENERALLY CLEAR SKIES
AND UNLIMITED VISIBILITY...THROUGH WEDNESDAY AS HIGH PRESSURE
BUILDS INTO THE AREA. WITH A SOUTHERLY FLOW MONDAY NIGHT THROUGH
WEDNESDAY NIGHT A STRATUS DECK MAY MOVE INTO THE COASTAL TERMINALS
BY WEDNESDAY NIGHT WITH MVFR TO IFR CEILINGS POSSIBLE. CLOUDS
INCREASES WITH RAIN SHOWERS CHANCES INCREASING THURSDAY AND FRIDAY
AS A FRONT APPROACHES FROM THE NORTH.
&&
.MARINE...
THE FORECAST WATERS WILL BE LARGELY INFLUENCED BY AN ANOMALOUS LOW
DROPPING SWD OFF THE SE COAST...LOCATED NEAR 31.5N...74.2W AT
18Z...A FEW HUNDRED MILES OFF THE SC COAST. THIS SYSTEM WILL
RETROGRADE TO THE SW OVER THE NEXT COUPLE OF DAYS TO NEAR THE
GEORGIA COAST...WHILE THE UPPER RIDGE AXIS EXTENDS TO THE NORTH OF
THE SYSTEM ACROSS THE NORTHERN MIDDLE ATLANTIC STATES. THIS WILL
RESULT IN SFC HIGH PRESSURE HOLDING ON ACROSS THE WATERS FOR ANOTHER
24 HOURS BEFORE GRADUALLY BUILDING OFFSHORE INTO THE WESTERN
ATLANTIC. SFC WINDS WILL GENERALLY BE OUT OF THE S/SW AT 10 KT OR
LESS THROUGH THE END OF THE WEEK...BUT EARLY IN THE PERIOD THEY MAY
GO LIGHT AND VARIABLE DUE TO THE CLOSE PROXIMITY OF THE HIGH
PRESSURE CENTER. EVEN SO...SOUTHERLY SWELLS FROM THE DISTANT VORTEX
TO OUR SOUTH WILL INFLUENCE THE OCEAN WATERS WITH SEAS MEETING SCA
CRITERIA. BUOY 44025 WAS REPORTING 5 FT SEAS AT 18Z. WAVEWATCH
GUIDANCE INDICATES SCA SEAS HOLDING ON INTO WED NIGHT BEFORE
SUBSIDING. A COLD FRONT MOVES THROUGH THE WATERS LATE FRI WITH
NORTHERLY WINDS ON THE BACKSIDE AT AROUND 10 KT THROUGH SAT.
&&
.FIRE WEATHER...
DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST WED WITH RELATIVE
HUMIDITY LEVELS DROPPING BELOW 30 PERCENT...ACROSS MUCH OF THE
AREA ON TUE. HOWEVER...WINDS WILL REMAIN LIGHT AS HIGH PRESSURE
OVERHEAD TUE MORNING SLOWLY DRIFTS OFFSHORE...THUS RESULTING IN
LESS FAVORABLE CONDITIONS FOR RAPID FIRE SPREAD.
&&
.HYDROLOGY...
MAINLY DRY CONDITIONS THROUGH FRIDAY WITH JUST A SLIGHT CHANCE OF
RAIN WEDNESDAY NIGHT AND THURSDAY. THE DRY WEATHER WILL ALLOW
AREA STREAMS AND RIVERS TO REMAIN NEARLY STEADY OR SLOWLY FALL THE
NEXT SEVERAL DAYS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR CTZ005>008.
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR NYZ067-068-
070.
NJ...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM TUESDAY TO 6
AM EDT WEDNESDAY FOR ANZ350.
&&
SYNOPSIS...AL
NEAR TERM...AL
SHORT TERM...AL
LONG TERM...AL
AVIATION...
MARINE...DW
FIRE WEATHER...AL
HYDROLOGY...ALHazardous weather outlook, May 7, 3:25 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 325 AM EDT MON MAY 7 2007 CTZ009>012-NJZ003>006-011-NYZ071>081-081000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 325 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ005>008-NJZ002-NYZ067>070-081000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 325 AM EDT MON MAY 7 2007 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND COASTAL WATERS AND NEW YORK HARBOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Connecticut, 2007Frost Advisories in New York, 2007Frost Advisories in New Jersey, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.